MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During the flushing of the line the patient felt a pop followed by some pain in the neck.A linogram showed leaking of contrast from the line due to a small hole in the line.The line was removed and a picc line inserted instead.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device record history, instructions for use (ifu), manufacturing instructions, documentation, quality control and a visual inspection of the returned device was conducted during the investigation.The visual examination reported the device showed signs of usage and a rupture was observed in the catheter.The manufacturing record for this lot was reviewed, and nothing of note was observed.It should be noted that there are no other complaints of any nature associated with this lot.The complaint was confirmed based on the findings of the returned product.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.The device is shipped with an (ifu) that describes the intended use, specific items are addressed such as: warnings: "if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately." precautions: "silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10ml syringe or large will reduce the risk of catheter rupture." "suggested catheter maintenance" is provided within the ifu which includes reference to the use of saline for flushing and creating a lock." the appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
During the flushing of the line, the patient felt a pop followed by some pain in the neck.A linogram showed leaking of contrast from the line due to a small hole in the line.The line was removed and a picc line inserted instead.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5694366
Report Number1820334-2016-00365
Device Sequence Number13481572
Product Code FOZ
UDI-Device Identifier00827002294646
UDI-Public(01)00827002294646(17)181206(10)6348112
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 05/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-9.0D-90-REDO
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/04/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/02/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;